Alert archive / Montana / Winter Storm Warnings in 2013

Winter Storm Warning 9, NWS Great Falls, MT

March 17, 2013

NWS Great Falls, MT issued this winter storm warning at Mar 17, 2013, 12:08 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 17, 2013, 12:08 PM MDT (18:08 UTC)
Expired
Mar 18, 2013, 12:00 AM MDT
In force
12 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

040 
WWUS45 KTFX 171808
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1208 PM MDT SUN MAR 17 2013

MTZ009-180600-
/O.NEW.KTFX.WS.W.0009.130317T1808Z-130318T0600Z/
/O.CON.KTFX.WW.Y.0013.000000T0000Z-130318T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
1208 PM MDT SUN MAR 17 2013

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR
ELEVATIONS ABOVE 4500 FEET...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR ELEVATIONS BELOW 4500 FEET...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING FOR ELEVATIONS ABOVE 4500 FEET FOR HEAVY SNOW AND
BLOWING SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. A
WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW 4500 FEET FOR SNOW
AND BLOWING SNOW REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING AND MAIN IMPACT: PERIODS OF SNOW ARE EXPECTED OVER THE
  ROCKY MOUNTAIN FRONT THROUGH THIS EVENING. THE SNOW COULD BE
  HEAVY AT TIMES FOR AREAS NEAR MANY GLACIER. BLOWING SNOW WILL
  GREATLY REDUCE VISIBILITIES AT TIMES THROUGH TODAY. EXPECT
  ROADWAYS TO BE SNOW COVERED AND SLIPPERY.

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES
  ARE EXPECTED AT LOWER ELEVATIONS...WITH 5 TO 10 INCHES IN THE
  MOUNTAINS. ISOLATED AMOUNTS NEAR A FOOT ARE POSSIBLE IN THE MANY
  GLACIER AREA.

* WINDS AND VISIBILITY: NORTHWEST WINDS AT 15 TO 25 MPH...WITH 
  GUSTS TO 40 MPH...WILL REDUCE VISIBILITIES BELOW ONE HALF 
  MILE AT TIMES IN BLOWING SNOW.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ012-047-048-050-051-054-180600-
/O.CON.KTFX.WW.Y.0013.000000T0000Z-130318T0600Z/
CASCADE-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-FERGUS-
MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...CHINOOK...CHOTEAU...STANFORD...LEWISTOWN...
LEWISTOWN DIVIDE...WHITE SULPHUR SPRINGS
1208 PM MDT SUN MAR 17 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN
EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING AND MAIN IMPACT: PERIODS OF SNOW ARE EXPECTED OVER
  PORTIONS OF CENTRAL MONTANA THROUGH THIS EVENING. BLOWING SNOW
  WILL GREATLY REDUCE VISIBILITIES AT TIMES THROUGH TODAY. SOME
  ROADWAYS WILL BE SNOW COVERED AND SLIPPERY AT TIMES.

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES 
  ARE EXPECTED AT LOWER ELEVATIONS...WITH 5 TO 10 INCHES IN 
  THE MOUNTAINS.

* WINDS AND VISIBILITY: NORTHWEST WINDS AT 15 TO 25 MPH...WITH 
  GUSTS TO 40 MPH...WILL REDUCE VISIBILITIES BELOW ONE HALF 
  MILE AT TIMES IN BLOWING SNOW.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...WHITE SULPHUR SPRINGS...
  STANFORD...CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE...GREAT
  FALLS...KINGS HILL PASS

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ008-014-015-052-053-055-180600-
/O.CON.KTFX.WW.Y.0013.000000T0000Z-130318T0600Z/
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
BROADWATER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...MONIDA PASS...FLESHER PASS...LINCOLN...
MACDONALD PASS...ROGERS PASS...RAYNOLDS PASS...BOULDER HILL...
ELK PARK PASS...HOMESTAKE PASS...BATTLE RIDGE PASS...
BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE
1208 PM MDT SUN MAR 17 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR ELEVATIONS ABOVE 5500 FEET...

A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 5500 FEET FOR SNOW
AND BLOWING SNOW REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING AND MAIN IMPACT: PERIODS OF LIGHT SNOW WILL CONTINUE 
  THROUGH THIS EVENING...ALONG WITH AREAS OF BLOWING SNOW. THERE 
  WILL BE BREAKS IN THE SNOWFALL TODAY...BUT SOME MOUNTAIN 
  PASSES WILL BE SNOW COVERED AND SLIPPERY AT TIMES. 

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES
  ARE EXPECTED IN THE MOUNTAINS. ISOLATED AMOUNTS NEAR 10 INCHES
  WILL BE POSSIBLE.

* ELEVATIONS: FOR ELEVATIONS ABOVE 5500 FEET.

* WINDS AND VISIBILITY: NORTHWEST WINDS AT 15 TO 25 MPH...WITH 
  GUSTS TO 40 MPH...WILL REDUCE VISIBILITIES BELOW ONE HALF 
  MILE AT TIMES IN BLOWING SNOW.

* LOCATIONS AFFECTED INCLUDE: BIG HOLE PASS...CHIEF JOSEPH 
  PASS...MONIDA PASS...BOULDER HILL... ELK PARK PASS...
  HOMESTAKE PASS...BATTLE RIDGE PASS... BOZEMAN PASS...TARGHEE 
  PASS...WEST YELLOWSTONE... FLESHER PASS...LINCOLN...
  MACDONALD PASS...ROGERS PASS... RAYNOLDS PASS 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
3 follow-up statements
906 
WWUS45 KTFX 171919
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
119 PM MDT SUN MAR 17 2013

MTZ008-015-047-052-053-055-172030-
/O.CAN.KTFX.WW.Y.0013.000000T0000Z-130318T0600Z/
BEAVERHEAD-MADISON-BLAINE-JEFFERSON-BROADWATER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...MONIDA PASS...RAYNOLDS PASS...CHINOOK...
BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS...
BATTLE RIDGE PASS...BOZEMAN PASS...TARGHEE PASS...
WEST YELLOWSTONE
119 PM MDT SUN MAR 17 2013

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SCATTERED LIGHT SNOW SHOWERS ARE POSSIBLE ACROSS SOUTHWEST MONTANA
THROUGH THIS EVENING. HOWEVER...ANY NEW SNOW ACCUMULATIONS WILL
GENERALLY BE LESS THAN AN INCH.

$$

MTZ009-180600-
/O.CON.KTFX.WS.W.0009.000000T0000Z-130318T0600Z/
/O.CON.KTFX.WW.Y.0013.000000T0000Z-130318T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
119 PM MDT SUN MAR 17 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR ELEVATIONS ABOVE 4500 FEET...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR ELEVATIONS BELOW 4500 FEET...

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 4500 FEET FOR HEAVY
SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT. A WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW 4500 FEET
FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT.

* TIMING AND MAIN IMPACT: PERIODS OF SNOW ARE EXPECTED OVER THE 
  ROCKY MOUNTAIN FRONT THROUGH THIS EVENING. THE SNOW COULD BE 
  HEAVY AT TIMES FOR AREAS NEAR MANY GLACIER. BLOWING SNOW WILL 
  GREATLY REDUCE VISIBILITIES AT TIMES THROUGH TODAY. EXPECT 
  ROADWAYS TO BE SNOW COVERED AND SLIPPERY. 

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES 
  ARE EXPECTED AT LOWER ELEVATIONS...WITH 5 TO 10 INCHES IN 
  THE MOUNTAINS. ISOLATED AMOUNTS NEAR A FOOT ARE POSSIBLE IN 
  THE MANY GLACIER AREA. 

* WINDS AND VISIBILITY: NORTHWEST WINDS AT 15 TO 25 MPH...WITH 
  GUSTS TO 40 MPH...WILL REDUCE VISIBILITIES BELOW ONE HALF 
  MILE AT TIMES IN BLOWING SNOW.

* LOCATIONS AFFECTED INCLUDE: BROWNING AND MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ012-014-048-050-051-054-180600-
/O.CON.KTFX.WW.Y.0013.000000T0000Z-130318T0600Z/
CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS...
FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU...
STANFORD...LEWISTOWN...LEWISTOWN DIVIDE...WHITE SULPHUR SPRINGS
119 PM MDT SUN MAR 17 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN
EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING AND MAIN IMPACT: PERIODS OF LIGHT SNOW ARE EXPECTED OVER
  PORTIONS OF CENTRAL MONTANA THROUGH THIS EVENING. BLOWING SNOW
  WILL GREATLY REDUCE VISIBILITIES AT TIMES THROUGH TODAY. SOME
  ROADWAYS WILL BE SNOW COVERED AND SLIPPERY AT TIMES.

* SNOW ACCUMULATIONS: NEW SNOW ACCUMULATIONS FROM THIS AFTERNOON
  THROUGH THIS EVENING OF 1 TO 2 INCHES ARE EXPECTED AT LOWER
  ELEVATIONS...WITH 2 TO 4 INCHES IN THE MOUNTAINS.

* WINDS AND VISIBILITY: NORTHWEST WINDS AT 15 TO 25 MPH...WITH 
  GUSTS TO 40 MPH...WILL REDUCE VISIBILITIES BELOW ONE HALF 
  MILE AT TIMES IN BLOWING SNOW.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...WHITE SULPHUR SPRINGS...
  STANFORD...LEWISTOWN...LEWISTOWN DIVIDE...KINGS HILL PASS...
  FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
250 
WWUS45 KTFX 180256
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
856 PM MDT SUN MAR 17 2013

MTZ012-050-051-054-180400-
/O.CAN.KTFX.WW.Y.0013.000000T0000Z-130318T0600Z/
CASCADE-JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS...STANFORD...
LEWISTOWN...LEWISTOWN DIVIDE...WHITE SULPHUR SPRINGS
856 PM MDT SUN MAR 17 2013

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SCATTERED SNOW SHOWERS WILL CONTINUE TO AFFECT PORTIONS OF CENTRAL
MONTANA THROUGH THE NIGHT...BUT WIDESPREAD ACCUMULATING SNOWS ARE
NO LONGER EXPECTED. AS A RESULT...THE WINTER WEATHER ADVISORY HAS
BEEN CANCELLED.

$$

MTZ009-180600-
/O.CON.KTFX.WS.W.0009.000000T0000Z-130318T0600Z/
/O.CON.KTFX.WW.Y.0013.000000T0000Z-130318T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
856 PM MDT SUN MAR 17 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR ELEVATIONS ABOVE 4500 FEET...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR ELEVATIONS BELOW 4500 FEET...

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 4500 FEET FOR HEAVY
SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT. A WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW 4500 FEET
FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT.

* TIMING AND MAIN IMPACT: PERIODS OF SNOW...HEAVY AT TIMES...WILL
  CONTINUE ALONG THE ROCKY MOUNTAIN FRONT THROUGH THIS EVENING.
  BLOWING SNOW WILL REDUCE VISIBILITIES THROUGH MOUNTAIN PASSES
  AND ROADWAYS WILL BE SNOW COVERED AND SLICK.

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES
  ARE EXPECTED AT LOWER ELEVATIONS...WITH 5 TO 10 INCHES IN THE
  MOUNTAINS. ISOLATED AMOUNTS OF A FOOT ARE MORE CAN BE EXPECTED
  IN GLACIER PARK.

* WINDS AND VISIBILITY: NORTHWEST WINDS AT 15 TO 25 MPH...WITH 
  GUSTS TO 40 MPH...WILL REDUCE VISIBILITIES BELOW ONE HALF 
  MILE AT TIMES IN BLOWING SNOW.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ014-048-180600-
/O.CON.KTFX.WW.Y.0013.000000T0000Z-130318T0600Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...LINCOLN...
MACDONALD PASS...ROGERS PASS...CHOTEAU
856 PM MDT SUN MAR 17 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN
EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING AND MAIN IMPACT: PERIODS OF SNOW...HEAVY AT TIMES...WILL
  CONTINUE ALONG THE ROCKY MOUNTAIN FRONT AND IN THE MOUNTAINS OF
  SOUTHERN LEWIS AND CLARK COUNTY THROUGH THIS EVENING. BLOWING
  SNOW WILL REDUCE VISIBILITIES THROUGH MOUNTAIN PASSES AND
  ROADWAYS WILL BE SNOW COVERED AND SLICK.

* SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2
  INCHES ARE EXPECTED.

* WINDS AND VISIBILITY: NORTHWEST WINDS AT 15 TO 25 MPH...WITH 
  GUSTS TO 40 MPH...WILL REDUCE VISIBILITIES BELOW ONE HALF 
  MILE AT TIMES IN BLOWING SNOW.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...FLESHER PASS...
  LINCOLN...MACDONALD PASS...ROGERS PASS. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
968 
WWUS45 KTFX 180555
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1155 PM MDT SUN MAR 17 2013

MTZ009-180700-
/O.EXP.KTFX.WS.W.0009.000000T0000Z-130318T0600Z/
/O.EXP.KTFX.WW.Y.0013.000000T0000Z-130318T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
1155 PM MDT SUN MAR 17 2013

...WINTER STORM WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR
ELEVATIONS ABOVE 4500 FEET...
...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT
FOR ELEVATIONS BELOW 4500 FEET...

THE WINTER STORM WARNING FOR ELEVATIONS ABOVE 4500 FEET WILL
EXPIRE AT MIDNIGHT MDT TONIGHT. THE WINTER WEATHER ADVISORY FOR
ELEVATIONS BELOW 4500 FEET WILL EXPIRE AT MIDNIGHT MDT TONIGHT. 

SNOW HAS DIMINISHED. 

$$

MTZ014-048-180700-
/O.EXP.KTFX.WW.Y.0013.000000T0000Z-130318T0600Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...LINCOLN...
MACDONALD PASS...ROGERS PASS...CHOTEAU
1155 PM MDT SUN MAR 17 2013

...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT. 

SNOW HAS DIMINISHED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Mar 17, 11:35 AM MDT, 33 minutes earlier.

Area forecast discussion, Mar 17, 11:35 AM MDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1135 AM MDT Sun Mar 17 2013

AVIATION SECTION UPDATED

.UPDATE...
Current forecast is on track...with no significant changes. Snow
continues to overspread much of North Central MT this
morning...but the snowfall is more
convective/showery/numerous...rather than a steady/widespread
snowfall. Thus snow accumulations will vary greatly over short
ranges today. Some heavier snow showers will produce a quick inch
of snow...but 10 miles away just some flurries. Also...numerous
wind gusts ranging from 35 to 45 mph are expected...especially
in/near heavier snow showers. Thus the winter weather highlights
will continue. Most areas had their forecasted high already...thus
most areas will have slowly falling temperatures through the
remainder of today. A summary PNS has been sent with snow totals
so far. Brusda

&&

.AVIATION...
UPDATED 1735Z.
Upper level trof continues to work its way across MT this aftn/eve
with mix of VFR to IFR conditions and areas of light snow. Some
brief LIFR visibilities are also possible with any moderate snow
showers. Surface cold front is already east of KHVR/KLWT as of 1730Z
but associated pressure gradient will keep winds breezy to gusty
with peak winds reaching 25-35 kts over much of the region into
early eve.  Expect conditions to gradually improve back to VFR, with
ceilings generally FL040-FL100 after 04-06Z, as this weather system
pushes into ern MT.
Waranauskas

&&

.PREV DISCUSSION...
/ISSUED 405 AM MDT Sun Mar 17 2013/

Today through Tuesday...A rather dynamic weather pattern will
impact the area today. An upper trof will cross the Continental
Divide this morning and continue to push east. Snow showers will
increase across the area this morning with the trof passage but
the westerly winds aloft will limit snow amounts due to
downsloping. A Canadian cold front will move south of the border
this morning and reach Great Falls around 18z. This will result in
overrunning snow as the winds shift to a more northerly direction.
Overall snow amounts continue to look to be 2 inches or less for
most of the plains and generally 3 to 6 inches in the mountains.
The gusty winds will result in areas of blowing snow. Will allow
current highlights to continue. Snow will gradually taper off
tonight but the northwest flow aloft will continue to see
shortwave impulses move with the flow and allow scattered snow
showers to continue on Monday. High pressure builds back over the
area Tuesday bringing drier conditions. Temperatures will begin a
slow warming trend Monday but readings will remain below seasonal
averages through the period. Emanuel

Tuesday Night through Saturday...Shortwave ridging over the region
for Tuesday ahead of the next system approaching from the west.
Models remain in good agreement with moisture beginning to enter
Montana from the west Tuesday night with showers developing first
over Southwest Montana early Wednesday with chances for
precipitation spreading to Central and North Central Montana by
Wednesday afternoon. Chances for precipitation and accumulating
mountain snow look to remain over most of the area into Thursday
as this system slowly moves over Montana. Precipitation over the
plains of North Central Montana looks to still be showery with the
mountains getting the brunt of any precipitation. Precipitation
looks to taper off Thursday night with only a few scattered
showers lingering over terrain by mid-day Friday. Models bring a
generally northwesterly flow and some isolated mountain showers
into the region for Saturday but there is not much agreement on
this. Scattered periods of gusty westerly winds will also be seen
through the extended forecast period as flow remains generally
west to northwest in nature. High temperatures throughout the long
term generally will be in the mid to upper 40s over the plains
with mid 20s to mid 30s in the mountains. Low temperatures will
generally be in the 20s to 30s with teens possible in cold
Southwest Montana valleys.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  37  13  40  20 /  80  50  20  20
CTB  18  11  37  15 / 100  20  20  20
HLN  36  22  41  25 /  80  60  20  20
BZN  34  16  37  18 /  80  20  20  20
WEY  33   6  31   9 /  90  40  30  30
DLN  34  20  37  21 /  70  20  20  20
HVR  27  11  37  18 /  70  20  20  10
LWT  36  11  34  17 /  90  80  20  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY until Midnight MDT tonight Northern
Rocky Mountain Front...Southern Rocky Mountain Front...Blaine...
Fergus...Judith Basin...Meagher...Cascade.

WINTER WEATHER ADVISORY until Midnight MDT tonight FOR
ELEVATIONS ABOVE 5500 FEET FOR Beaverhead...Broadwater...Central
and Southern Lewis and Clark...Gallatin...Jefferson...Madison.

&&

weather.gov/greatfalls
Hazardous weather outlook, Mar 17, 5:40 AM MDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
540 AM MDT SUN MAR 17 2013

MTZ009-012-047-048-050-051-054-181145-
NORTHERN ROCKY MOUNTAIN FRONT-CASCADE-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-FERGUS-MEAGHER-
540 AM MDT SUN MAR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ACCUMULATING SNOWFALL IS LIKELY IN THE MOUNTAINS WITH LESSER
AMOUNTS AT LOWER ELEVATIONS WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR REPORTS OF SNOWFALL...ICE
ACCUMULATION OR SIGNIFICANT RESTRICTIONS TO VISIBILITY.

MTZ008-014-015-052-053-055-181145-
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
BROADWATER-GALLATIN-
540 AM MDT SUN MAR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR ELEVATIONS ABOVE
5500 FEET UNTIL MIDNIGHT MDT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ACCUMULATING SNOWFALL IS LIKELY IN THE MOUNTAINS WITH LESSER
AMOUNTS AT LOWER ELEVATIONS WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR REPORTS OF SNOWFALL...ICE
ACCUMULATION OR SIGNIFICANT RESTRICTIONS TO VISIBILITY.

MTZ010-011-013-044>046-049-181145-
EASTERN GLACIER-HILL-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
EASTERN TETON-
540 AM MDT SUN MAR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ACCUMULATING SNOWFALL IS LIKELY IN THE MOUNTAINS WITH LESSER
AMOUNTS AT LOWER ELEVATIONS WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 17, 9:17 AM MDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
917 AM MDT SUN MAR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             12 E TOWNSEND           46.32N 111.27W
03/17/2013  M1.5 INCH        BROADWATER         MT   PUBLIC

            1.5 INCHES OF NEW SNOW. REPORT VIA COCORAHS.

&&

BRUSDA
Local storm report, Mar 17, 10:45 AM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1045 AM MDT SUN MAR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             11 ESE LEWISTOWN        47.00N 109.21W
03/17/2013  M3.0 INCH        FERGUS             MT   CO-OP OBSERVER

            3 INCHES OF NEW SNOW IN THE PAST 24 HOURS.

&&

BRUSDA
Local storm report, Mar 17, 11:23 AM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1123 AM MDT SUN MAR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY SNOW       11 WSW BABB             48.80N 113.67W
03/17/2013  E7.0 INCH        GLACIER            MT   MESONET

            ESTIMATED 7 INCHES OF NEW SNOW IN THE PAST 10 HOURS AT
            THE MANY GLACIER SNOTEL. ELEVATION IS 4900 FEET.

&&

BRUSDA
Local storm report, Mar 17, 11:27 AM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1127 AM MDT SUN MAR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY SNOW       14 NE BELGRADE          45.89N 110.94W
03/17/2013  E9.0 INCH        GALLATIN           MT   MESONET

            ESTIMATED 9 INCHES OF NEW SNOW IN THE PAST 6 HOURS AT
            THE BRACKETT CREEK SNOTEL. ELEVATION IS 7320 FEET.

&&

BRUSDA

Nearby

Winter Storm Warnings in Montana, 2013Every winter storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.